Lightning, East Baton Rouge
- When
- June 15, 1:24 PM CST
- Where
- East Baton Rouge County, Baton Rouge
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 30.470, -91.170
Lightning struck an apartment building resulting in a fire.
Scattered strong thunderstorms affected areas of southeast Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Scattered strong thunderstorms affected areas of southeast Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 15, 3:17 AM CST, 10 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 417 AM CDT SUN JUN 15 2008 .SHORT TERM... STRONG LINE OF TS DEVELOPING ALONG A WEAK DENSITY GRADIENT CREATED BY DEW POINT DISCONTINUITIES. THE BOUNDARY IS CURRENTLY LOCATED FROM ABOUT 30 MILES SOUTH OF MONROE TO NATCHEZ TO NEAR GPT OUT OVER THE GULF THEN CURVES BACK TO NEAR PENSACOLA AND ON INTO ALABAMA. THE LARGEST CONPLEX OF TS ACTIVITY IS LOCATED AT THE APEX OF THE LINE OVER THE GULF. DEEP TROPICAL MOISTURE STILL OVER THE AREA WITH PW VALUES AT 2 ONLY NEEDED A REASON TO HELP CREATE SH/TS THIS MORNING. THIS AREA OF TS SHOULD SLIDE OFF INTO THE GULF LATER THIS MORNING. MOVEMENT OF TS TODAY WILL BE SLOW ONCE AGAIN TOWARD THE SOUTH. TODAYS PRECIP WILL BE HELPED ALONG BY A SHARPENING UPPER TROUGH. THE UPPER HIGH OVER MEXICO WILL MOVE INTO WEST TEXAS AS STRONGER JET LEVEL WINDS MOVE AROUND THE HIGH INTO THE BASE OF THE LONG WAVE TROUGH OVER THE EASTERN PORTION OF THE COUNTRY. SINCE THESE WINDS ARE STRONGER THAN THOSE ON THE EAST SIDE OF THE TROUGH...IT WILL CAUSE THE UPPER TROUGH TO DIG AND SHARPEN ON ITS SOUTHERN END. THE TROUGH MOVES THROUGH SLOWLY TODAY AND SHORT WAVE RIDGING TAKES ITS PLACE MONDAY AND TUESDAY. COMPRESSION FROM THE RIDGE IS NOT AS STRONG AS THE DRY AIR ADVECTION AT 700MB. THIS WILL SIMPLY DRY ANY MOIST COLUMN THAT PENETRATES IT. BL MOISTURE GETS TEMPORARILY FLUSHED MONDAY WITH THE ONSET OF THE SHORT WAVE RIDGE BUT BY TUE MOISTURE WILL BE PLENTIFUL FROM THE SFC TO 700MB. SO EVENTHOUGH WE EXPECT POP NUMBERS TO FALL BACK SOMEWHAT...THE MOISTURE WILL BE DEEP ENOUGH TO KEEP AT LEAST A 30% FOR TUESDAY. .LONG TERM... LOW PRESSURE AND FRONTOGENESIS BEGINS NEAR THE NEBRASKA/SDAKOTA/COLORADO BORDERS WED. THIS FEATURE WILL BEGIN DEVELOPING IN THE NVA PORTION OF THE LONG WAVE SIGNAL OVER NORTH AMERICA KEEPING IT WEAK AT FIRST. THE LOW AND ASSOCIATED FRONTAL SYSTEM QUICKLY MOVES INTO THE BASE OF THE EAST COAST TROUGH AND KEEPS INTENSIFYING THE THERMAL GRADIENT ACROSS THE SYSTEM CAUSING UPPER JET WINDS TO SPEED UP ON THE BACK SIDE OF THE UPPER TROUGH. THIS CAUSES THE LONG WAVE TROUGH TO DIG SOUTH. MODELS ARE CURRENTLY PUSHING THE TROUGH INTO FLA WHICH BRINGS AND STALLS A FRONTAL TROUGH OVER OUR AREA. THE SFC TROUGH IS EXPECTED TO STRETCH FROM HERE TO SW KANSAS AND INTO THE FOOTHILLS OF THE ROCKIES. STRONG MOUNTAIN WAVES MOVE EAST OF THE MOUNTAIN STATES HELPING TO DEVELOP MCS FEATURES THAT WILL BEGIN TO FOLLOW THE SFC TROUGH AXIS SOUTHEAST THEN SOUTH. WILL HAVE TO KEEP A CONTINUAL WATCH ON HOW FAR THESE FEATURES TRAVEL SINCE THEY WILL BE CAPABLE OF REACHING OUR AREA THROUGH THE WEEK WITH SEVERITY BY STRAIGHT LINE WINDS AND HAIL BEING THE MAIN FOCUS. && .AVIATION... AGAIN TODAY WE SHOULD SEE AT LEAST 3 OUT OF 4 TERMINALS EXPERIENCE SH/TS ACTIVITY DURING THE DAY. TS THAT DEVELOPED THIS MORNING WILL BE IN THE VICINITY OF MSY THROUGH DAYLIGHT AND MAY AFFECT THE TERMINAL AFTER DAY LIGHT. AROUND AND OUTSIDE TS ACTIVITY...WE SHOULD CONTINUE TO SEE VFR CONDITIONS. && .MARINE... NO FLAGS BUT STRONG TS WILL CREATE LOCALIZED STRONG WINDS AND HIGH SEAS. && .PRELIMINARY POINT TEMPS/POPS... MCB 91 69 93 70 / 40 20 20 20 BTR 92 71 95 72 / 40 20 20 20 MSY 89 73 92 74 / 50 20 20 20 GPT 88 73 90 73 / 50 20 20 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
953 AM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
06/15/2008 ORLEANS LA EMERGENCY MNGR
STREETS FLOODED UPTOWN...ESPECIALLY ALONG MAGAZINE
STREET. ALGIERS GENERAL DE GAULLE CANAL OVERFLOWING.
0934 AM FLASH FLOOD 2 S METAIRIE 29.97N 90.18W
06/15/2008 JEFFERSON LA LAW ENFORCEMENT
STREETS FLOODED WITH CARS STALLED OUT ON PORTIONS OF
JEFFERSON HIGHWAY. REPORTED BY STATE POLICE TROOP B.
0945 AM FLASH FLOOD 2 S METAIRIE 29.97N 90.18W
06/15/2008 JEFFERSON LA LAW ENFORCEMENT
SERIOUS STREET FLOODING MAKING INTERSECTIONS AND SECTIONS
OF ROADS AND STREETS IMPASSABLE. INTERSECTIONS BARRACADED
AT CLEARVIEW PARKWAY AND CITRUS...AND CLEARVIEW PARKWAY
AT AIRLINE HIGHWAY. REPORTED BY TROOP B.
&&
TDESTRIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1005 AM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
06/15/2008 ORLEANS LA EMERGENCY MNGR
SERIOUS STREET FLOODING MAKING INTERSECTION OF ST.
CHARLES AVENUE AND LOUISIANA AVENUE IMPASSABLE FOR FIRE
TRUCKS.
0955 AM FLASH FLOOD 4 W NEW ORLEANS 29.97N 90.15W
06/15/2008 JEFFERSON LA OFFICIAL NWS OBS
AUDUBON PARK RAIN GAUGE REPORTED 4.42 INCHES OF RAIN FROM
JUST BEFORE 800 AM TO 1000 AM.
&&
TDESTRILAZ056-059-065-151830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1229 PM CDT SUN JUN 15 2008 ...THUNDERSTORM WITH HEAVY RAIN AFFECTING PORTIONS OF UPPER LAFOURCHE...UPPER TERREBONNE...AND ASSUMPTION PARISHES... AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...6 MILES WEST OF THIBODAUX...OR ABOUT 3 MILES SOUTHEAST OF LABADIEVILLE. THE THUNDERSTORM WAS NEARLY STATIONARY. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF BETWEEN 2 AND 4 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
105 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
06/15/2008 ORLEANS LA EMERGENCY MNGR
SERIOUS STREET FLOODING REPORTED 3 BLOCKS EITHER SIDE OF
ST. CHARLES AVENUE FROM CONSTANTINOPLE STREET TO
WASHINGTON AVENUE. A FEW BUSINESSES TOOK ON WATER. TOURO
HOSPITAL INACCESSIBLE FOR INCOMING OR OUTGOING TRAFFIC
AND PATIENTS. MANY VEHICLES FLOODING OR STALLED OUT. IN
ALGIERS, STREETS FLOODED ADJACENT TO THE CANAL ALONG
GENERAL DE GAULLE.
1115 AM FLASH FLOOD 4 SW METAIRIE 29.96N 90.22W
06/15/2008 JEFFERSON LA EMERGENCY MNGR
SERIOUS STREET FLOODING REPORTED ON NUMEROUS MAIN
HIGHWAYS AND ROADS IN OLD JEFFERSON...RIVER RIDGE...
HARAHAN...TERRYTOWN...NINE MILE POINT...AND BRIDGE CITY.
CLEARVIEW HIGHWAY CLOSED FROM AIRLINE HIGHWAY TO
JEFFERSON HIGHWAY. WIDESPREAD FLOODING OF SIDE STREETS IN
NEIGHBORHOODS ALSO REPORTED. NUMEROUS VEHICLES STALLED
OUT AND FLOODED.
&&
TDESTRIThe national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
Lightning struck an apartment building resulting in a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121115.